Alert archive / Montana / Special Weather Statements in 2015
Special Weather Statement, NWS Great Falls, MT
NWS Great Falls, MT issued this special weather statement at Jun 9, 2015, 4:21 PM MDT. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2015, 4:21 PM MDT (22:21 UTC)
- Expired
- Jun 9, 2015, 4:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Great Falls, MT
The radar
The Great Falls radar (KTFX), 78 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 10.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1620 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
451 WWUS85 KTFX 092221 SPSTFX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 421 PM MDT TUE JUN 9 2015 MTZ012-014-053-054-092245- CENTRAL AND SOUTHERN LEWIS AND CLARK-MEAGHER-BROADWATER-CASCADE- 421 PM MDT TUE JUN 9 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BROADWATER... NORTHWESTERN MEAGHER...SOUTHEASTERN LEWIS AND CLARK AND SOUTHWESTERN CASCADE COUNTIES... AT 420 PM MDT...A STRONG THUNDERSTORM WAS 9 MILES NORTHEAST OF HELENA VALLEY NORTHEAST...OR 17 MILES NORTHEAST OF HELENA...MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH...BRIEF HEAVY RAIN AND GUSTY WINDS TO 30 MPH ARE LIKELY WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL CENTRAL AND SOUTHERN LEWIS AND CLARK...NORTHWESTERN MEAGHER...NORTH CENTRAL BROADWATER AND SOUTHWESTERN CASCADE COUNTIES. LAT...LON 4668 11184 4685 11190 4698 11136 4672 11128 TIME...MOT...LOC 2220Z 257DEG 26KT 4679 11177 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jun 9, 2:57 PM MDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 9, 2:57 PM MDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 257 PM MDT TUE JUN 9 2015 .DISCUSSION... TONIGHT THROUGH THURSDAY...A WEAK SLOW-MOVING DISTURBANCE WILL CONTINUE TO MOVE EAST ACROSS SOUTHWEST MONTANA INTO SOUTH CENTRAL AND CENTRAL MONTANA THIS EVENING, BRINGING NUMEROUS SHOWERS AND THUNDERSTORMS. SOME STORMS WEST OF THE CONTINENTAL DIVIDE HAVE ALREADY BROUGHT HAIL TO SOME AREAS. BRIEF HEAVY RAIN AND GUSTY WINDS ARE ALSO POSSIBLE. THE SLOW MOVEMENT OF THE STORMS MAY CAUSE ISSUES IF RAIN LINGERS OVER A GIVEN AREA FOR A PERIOD OF TIME. ALL OF THESE FACTORS WILL BE MONITORED FOR POSSIBLE STATEMENTS. ONCE THE STORMS MOVE INTO CENTRAL MONTANA (MAINLY SOUTHEAST OF A GREAT FALLS TO HAVRE LINE) THE DRIER AIRMASS WILL LIKELY MAKE GUSTY WINDS THE MAIN THREAT. A FEW STORMS MAY LINGER AFTER MIDNIGHT IN THESE AREAS, BUT ACTIVITY WILL LIKELY BE WEAK. HOWEVER, ANOTHER DISTURBANCE WILL MOVE ALONG THE CANADIAN BORDER OVERNIGHT INTO WEDNESDAY MORNING, WHICH WILL BRING SOME WEAK THUNDERSTORMS TO THE HI- LINE AREA. THIS DISTURBANCE WILL ALSO PUSH THE FRONTAL BOUNDARY SOUTH FROM A CUT BANK TO LEWISTOWN LINE (TODAY) INTO THE BOULDER AND WHITE SULPHUR SPRINGS AREA ON WEDNESDAY. THIS WILL COOL TEMPERATURES ABOUT 10 DEGREES OVER THOSE TODAY, AND IT WILL KEEP THE FOCUS FOR THUNDERSTORM ACTIVITY ACROSS SOUTHWEST MONTANA ONCE AGAIN DURING THE AFTERNOON AND EVENING HOURS. ONCE THE DISTURBANCE EXITS THE AREA WEDNESDAY NIGHT, THE UPPER LEVEL RIDGE WILL REBUILD INTO MONTANA FROM THE WEST, WHICH WILL BRING QUIETER AND WARMER WEATHER TO THE FORECAST AREA. HIGHS ARE EXPECTED TO BE ABOUT 5 TO 10 DEGREES WARMER THAN THOSE ON WEDNESDAY, WHICH WOULD MAKE THEM ABOUT 10 TO 15 DEGREES ABOVE NORMAL. COULSTON THURSDAY NIGHT THROUGH TUESDAY...EXPECT FRIDAY TO BE A RATHER WARM DAY OVER MUCH OF THE REGION...AS WEAK SHORTWAVE RIDGING RESIDES OVER THE REGION. BY FRIDAY NIGHT...AN UPPER LEVEL DISTURBANCE WILL BE APPROACHING THE NORTHWEST PORTIONS OF THE REGION...WHILE A WEAK PACIFIC COOL FRONT MOVES EASTWARD THROUGH THE AREA ON SATURDAY. AS A RESULT...EXPECT SOME COOLER TEMPERATURES TO RESIDE OVER THE REGION THIS WEEKEND AND INTO EARLY NEXT WEEK...WITH TEMPERATURES NEAR NORMAL. THERE WILL BE A CHANCE FOR A PASSING SHOWER/THUNDERSTORM FROM SATURDAY THROUGH TUESDAY. OVERALL...OTHER THAN FRIDAY BEING A VERY WARM DAY...NO SIGNIFICANT IMPACTS IN TERMS OF VERY WARM TEMPERATURES OR HEAVY PRECIPITATION IS EXPECTED FROM SATURDAY THRU TUESDAY. BRUSDA && .AVIATION... UPDATED 1738Z. THE AIRMASS WILL BE UNSTABLE THIS AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHWEST MONTANA AND MOVE NORTHEAST TOWARDS FERGUS COUNTY. LOCAL GUSTY WINDS TO 45 KTS. THUNDERSTORMS ACTIVITY WILL DIMINISH AFTER 06Z WEDNESDAY. MVFR CONDITIONS ARE POSSIBLE NEAR SHOWERS AND THUNDERSTORMS. ELSEWHERE VFR CONDITIONS WILL PREVAIL THROUGH THE NEXT 24 HOURS. && .PRELIMINARY POINT TEMPS/POPS... GTF 55 77 52 84 / 20 20 20 10 CTB 50 73 49 82 / 10 10 10 10 HLN 59 83 55 86 / 40 30 20 10 BZN 54 80 49 79 / 50 60 40 10 WEY 44 72 42 71 / 50 70 40 20 DLN 52 78 50 79 / 50 60 40 10 HVR 55 77 49 83 / 30 20 10 10 LWT 57 74 50 77 / 40 30 20 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && WEATHER.GOV/GREATFALLS
In the hours before
Special weather statement, Jun 9, 3:59 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
359 PM MDT TUE JUN 9 2015
MTZ014-092230-
CENTRAL AND SOUTHERN LEWIS AND CLARK-
359 PM MDT TUE JUN 9 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL LEWIS AND CLARK
COUNTY...
AT 357 PM MDT...A STRONG THUNDERSTORM WAS 14 MILES NORTHWEST OF
HELENA WEST SIDE...OR 18 MILES WEST OF HELENA...MOVING EAST AT 20
MPH.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HELENA VALLEY NORTHWEST...HELENA VALLEY WEST CENTRAL...HELENA WEST
SIDE...HELENA VALLEY NORTHEAST...MARYSVILLE AND CANYON CREEK.
AT THIS TIME...THE STORM SHOULD REMAIN NORTH OF DOWNTOWN HELENA.
THIS INCLUDES INTERSTATE 15 BETWEEN MILE MARKERS 195 AND 197.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4688 11212 4663 11199 4659 11230 4666 11233
4666 11241 4670 11242 4670 11251 4674 11253
TIME...MOT...LOC 2157Z 251DEG 17KT 4669 11239
COULSTONSpecial weather statement, Jun 9, 4:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREAT FALLS MT 421 PM MDT TUE JUN 9 2015 MTZ012-014-053-054-092245- CENTRAL AND SOUTHERN LEWIS AND CLARK-MEAGHER-BROADWATER-CASCADE- 421 PM MDT TUE JUN 9 2015 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL BROADWATER... NORTHWESTERN MEAGHER...SOUTHEASTERN LEWIS AND CLARK AND SOUTHWESTERN CASCADE COUNTIES... AT 420 PM MDT...A STRONG THUNDERSTORM WAS 9 MILES NORTHEAST OF HELENA VALLEY NORTHEAST...OR 17 MILES NORTHEAST OF HELENA...MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH...BRIEF HEAVY RAIN AND GUSTY WINDS TO 30 MPH ARE LIKELY WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL CENTRAL AND SOUTHERN LEWIS AND CLARK...NORTHWESTERN MEAGHER...NORTH CENTRAL BROADWATER AND SOUTHWESTERN CASCADE COUNTIES. LAT...LON 4668 11184 4685 11190 4698 11136 4672 11128 TIME...MOT...LOC 2220Z 257DEG 26KT 4679 11177
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 3:59 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 31 min |
| Jun 9, 5:13 PM MDT | Special Weather Statement | TFX | Meagher | 62 min |
| Jun 9, 5:19 PM MDT | Special Weather Statement | TFX | Lewis and Clark | 26 min |
| Jun 9, 5:21 PM MDT | Special Weather Statement | TFX | Fergus | 54 min |
Nearby
Special Weather Statements in Montana, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.